MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Model Number 1001780J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the 60% stenosed anatomy and/or other devices resulted in the reported difficult to remove.Interaction/manipulation of the device resulted in the reported stretched coils and ultimately resulted in the reported material separation.The treatment appears to be related to the operational context of the procedure as reportedly two stents were implanted to embed the separated portion in the wall of the vessel and prevent future migration.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a 60% stenosed lesion in the right coronary artery (rca).A 014 bmw 3cm guide wire (gw) was advanced beyond the target lesion and used for the procedure without issue.During removal, the guide wire became stuck at the distal level of the vessel and could not be removed.An unspecified balloon was advanced to try to free the guide wire, but the radiopaque part of the guide wire separated and frayed in the anatomy.Two stents were implanted, one downstream and one upstream of the separated guide wire segment, to embed it in the wall of the vessel and prevent future migration.There was no adverse patient sequela.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15547505
Report Number2024168-2022-10362
Device Sequence Number1919300
Product Code DQX
UDI-Device Identifier08717648025976
UDI-Public08717648025976
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1001780J
Device Catalogue Number1001780J
Device Lot Number1102171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Initial Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight80 KG